Thursday, June 20, 2024

How Many Advil Cold And Sinus Should I Take

Who Should Not Take Advil Cold & Sinus Medication

Ibuprofen: Overview of Uses and Dosing

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

Donât Miss: Ways To Clear Sinus Pressure

Also Check: Is Allegra D Good For Sinus Infection

What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding –bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems –loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems –little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems –fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • upset stomach, nausea, vomiting, loss of appetite
  • feeling anxious or excited
  • sleep problems or

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Is Ibuprofen Right For A Sinus Headache

How Many Advil Cold And Sinus To Take

Sometimes when you suffer from allergy or sinus congestion, you also have a headache that manifests as pain and pressure in your eyes, nose, cheeks and forehead. The pain may get worse upon bending over or lying down, and you may have additional symptoms including: runny nose, sore throat, cough and fatigue.

A sinus headache can be relentless and keep you from doing the things you need to do. So usually when people experience one, they seek relief as soon as they can. Often that relief comes in the form of ibuprofen, a nonsteroidal anti-inflammatory drug . WebMD explains, It works by blocking your bodys production of certain natural substances that cause inflammation. This effect helps to decrease swelling, pain or fever.

You can purchase generic and name-brand ibuprofen , but you can also find it in a number of medications used for treating a variety of ailments, allergy and sinus-related and otherwise. For an extensive list of medications that contain ibuprofen, visit this page on Drugs.com.

There are also a high number of risks associated with using ibuprofen. Some of the minor side effects include:

  • Sun sensitivity

If you experience any of these reactions severely and/or prolonged, stop taking the ibuprofen and seek immediate medical attention.

Equally important, Everyday Health alerts users to the two black-box warnings on the ibuprofen bottle:

However, at CT Sinus Center, we offer a different solution.

Don’t Miss: I Have A Sinus Headache

What Warnings Should I Take Note Of

When consuming Advil Cold and Sinus, ensure that you are not consuming any acetylsalicylic acid or other products containing ibuprofen, decongestants or antihistamines as well. This drug is not recommended for individuals allergic to ASA, salicylates or anti-inflammatory drugs, or any of the listed ingredients. Check with your doctor on the suitability of these pills for you, especially if you are suffering from a chronic disease.

Do not consume this product if you:

  • Have consumed or are drinking alcoholic beverages.
  • Are taking any other drugs.
  • Are taking any other herbal supplements.
  • Will be working with heavy machinery or will be driving.
  • Have a severe gastric disorder.
  • Have other chronic condition.

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Recommended Reading: How To Cure A Sinus Infection In 24 Hours

Stay Home Except To Get Medical Care

  • Avoid doing anything outside your home except getting medical care.
  • Dont go to work, school, or other public areas.
  • Avoid using public transportation, ride-sharing services, and taxis.
  • If you need to go outside your home, wear a mask over your nose and mouth, if you can.
  • If you need medical care, call your healthcare provider first to tell them youre coming.
  • Pharmacist Tips For Advil Allergy And Congestion Relief

    Can you take Amoxicillin with Tylenol or Advil ibuprofen

    You can take Advil Allergy and Congestion Relief with or without food. However, its best to take with food or milk to prevent getting an upset stomach.

    Advil Allergy and Congestion Relief can make you sleepy and dizzy. Dont drive until you realize the effects of the medication.

    Stop using Advil Allergy and Congestion Relief and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

    If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking Advil Allergy and Congestion Relief. Contact your provider right away because these might be signs of a more serious medical condition.

    Dont start any new medications while taking Advil Allergy and Congestion Relief, especially other antihistamines, NSAIDs, or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of overdose and severe side effects, including kidney failure, seizures, hallucinations , daytime sleepiness, dizziness, stomach bleed, heart attack, or stroke, or even death.

    If youre allergic to aspirin, talk to your provider or pharmacist before starting Advil Allergy and Congestion Relief because you might be allergic to this medication as well.

    Read Also: Best Home Remedies For Cold And Sinus

    Can I Take Advil Cold & Sinus If Im Pregnant Or Breastfeeding

    If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    Also Check: Sinus Infection How To Treat At Home

    When To Call The Doctor For Advil Cold And Sinus

    Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days. If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

    Read Also: Does Doxycycline Help With Sinus Infection

    What Is Advil Cold & Sinus Used For

    Advil Cold & Sinus is a combination over-the-counter medicine used to relieve cold and flu symptoms.

    Although similar in some ways, the cold and flu are very different. The common cold is usually mild, with cough, congestion, and stuffy nose symptoms. The flu is typically more severe, with cough, fever, chills, body aches and pain, extreme tiredness, and headache symptoms.

    How Should I Use This Medication

    Advil Cold And Sinus Liquid Gels

    The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

    For the childrens suspension, the dose depends on the childs age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

    Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

    It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one.If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

    Read Also: Does Advil Sinus Make You Drowsy

    Before Taking This Medicine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

    Do not give ibuprofen to a child younger than 12 years old.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    What Is Advil Allergy Sinus

    Advil Allergy Sinus contains a combination of chlorpheniramine, ibuprofen, and pseudoephedrine.

    Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

    Advil Allergy Sinus is used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

    Also Check: Best Sinus Head Cold Medicine

    You May Like: Cvs Cold And Sinus Relief

    Where Should I Keep My Medication

    Keep out of the reach of children and pets.

    This medicine may cause accidental overdose and death if taken by other adults, children, or pets.

    Store at room temperature between 20 and 25 degrees C .

    Get rid of any unused medicine after the expiration date.

    To get rid of medicines that are no longer needed or have expired:

    NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

    What You Need To Know

    Anti-inflammatory drugs: “Aspirin”, naproxen, ibuprofen, diclofenac, celecoxib and “Tylenol”

    The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

    The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

    You May Like: How To Make Sinus Rinse

    What Are The Side Effects Of Advil Cold & Sinus

    This is not a complete list of side effects, and others may occur. A healthcare provider can advise you on side effects. If you experience other effects, contact your pharmacist or healthcare provider. You may report side effects to the Food and Drug Administration at fda.gov/medwatch or 800-FDA-1088.

    Although Advil Cold & Sinus is an OTC medication, side effects are still possible.

    What Other Drugs Will Affect Ibuprofen And Pseudoephedrine

    Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant. Taking certain antidepressants with an NSAID may cause you to bruise or bleed easily.

    Ask a doctor or pharmacist before using ibuprofen and pseudoephedrine with any other medications, especially:

    • a blood thinner
    • heart or blood pressure medication, including a diuretic or “water pill” or
    • steroid medicine .

    This list is not complete. Other drugs may affect ibuprofen and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

    Also Check: How Long Does Sinus Congestion Last

    When To Use Advil Cold & Sinus

    Nasal and sinus congestion are symptoms of the common cold or flu. The decongestant in Advil Cold & Sinus relieves congestion to help relieve your stuffy nose and ibuprofen relieves pain. Advil Cold & Sinus is a safe, non-prescription drug that can be used by people 12 years and older. Its available behind the pharmacy counter at your local drugstore or grocery store. As with all medications, make sure to read all directions to ensure the proper usage and if you have any concerns, consult your physician.

    Hepatic And Renal Safety Profile

    What Is Advil Cold And Sinus Good For

    Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:

    Archives of Internal Medicine, 1994

    • The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12

    Postgraduate Medicine, 2018

    • Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13

    Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events

    American Journal of Epidemiology, 2000

    • Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9

    Pharmacotherapy, 1999

    • No major adverse events related to renal injury were identified during the study10

    Pharmacotherapy, 1992

    • After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11

    AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.

    Also Check: If Sinus Infection Is Left Untreated

    Recommended Reading: How To Get Rid Of A Sinus Migraine Fast

    Popular Articles
    Related news